Alert archive / New Jersey / Dense Fog Advisories in 2012
Dense Fog Advisory 1, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this dense fog advisory at Mar 3, 2012, 6:12 AM EST for 4 states. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2012, 6:12 AM EST (11:12 UTC)
- Expired
- Mar 3, 2012, 9:30 AM EST
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties New Castle County, DE, Cecil County, MD, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Mercer County, NJ, Salem County, NJ, Delaware County, PA, Philadelphia County, PA
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 11.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 586 m²/s²
- 0-3 km storm-relative helicity
- 926 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
956 WWUS71 KPHI 031112 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 612 AM EST SAT MAR 3 2012 DEZ001-MDZ008-NJZ015-PAZ067>071-031500- /O.NEW.KPHI.FG.Y.0001.120303T1112Z-120303T1500Z/ NEW CASTLE-CECIL-MERCER-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...TRENTON... WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 612 AM EST SAT MAR 3 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. * TIMING...AREAS OF DENSE FOG ARE EXPECTED THROUGH MID MORNING. THE FOG WILL BEGIN TO LIFT BETWEEN 900 AM AND 1000 AM AS A COLD FRONT APPROACHES FROM THE WEST. * IMPACTS...POOR VISIBILITY WILL RESULT IN DIFFICULT TRAVEL THROUGH MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
2 follow-up statements
484 WWUS71 KPHI 031151 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 651 AM EST SAT MAR 3 2012 NJZ016>019-031500- /O.EXA.KPHI.FG.Y.0001.000000T0000Z-120303T1500Z/ SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- INCLUDING THE CITIES OF...PENNSVILLE...GLASSBORO...CAMDEN... CHERRY HILL...MOORESTOWN...MOUNT HOLLY 651 AM EST SAT MAR 3 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. * VISIBILITIES...ONE-QUARTER OF A MILE. * TIMING...AREAS OF DENSE FOG ARE EXPECTED THROUGH MID MORNING. THE FOG WILL BEGIN TO LIFT BETWEEN 900 AM AND 1000 AM AS A COLD FRONT APPROACHES FROM THE WEST. * IMPACTS...POOR VISIBILITY WILL RESULT IN DIFFICULT TRAVEL THROUGH MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ DEZ001-MDZ008-NJZ015-PAZ067>071-031500- /O.CON.KPHI.FG.Y.0001.000000T0000Z-120303T1500Z/ NEW CASTLE-CECIL-MERCER-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...TRENTON... WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 651 AM EST SAT MAR 3 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * VISIBILITIES...ONE-QUARTER OF A MILE. * TIMING...AREAS OF DENSE FOG ARE EXPECTED THROUGH MID MORNING. THE FOG WILL BEGIN TO LIFT BETWEEN 900 AM AND 1000 AM AS A COLD FRONT APPROACHES FROM THE WEST. * IMPACTS...POOR VISIBILITY WILL RESULT IN DIFFICULT TRAVEL THROUGH MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
306 WWUS71 KPHI 031430 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 930 AM EST SAT MAR 3 2012 DEZ001-MDZ008-NJZ015>019-PAZ067>071-031530- /O.CAN.KPHI.FG.Y.0001.000000T0000Z-120303T1500Z/ NEW CASTLE-CECIL-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA... PHILADELPHIA 930 AM EST SAT MAR 3 2012 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE DENSE FOG ADVISORY. THE WIDESPREAD DENSE FOG HAS BEGUN TO DISSIPATE AND LIFT THIS MORNING AND WILL CONTINUE TO DO SO INTO THE EARLY AFTERNOON. THERE MAY BE A FEW ISOLATED AREAS OF LOWER VISIBILITY FOR ANOTHER HOUR OR SO, SO PLEASE USE CAUTION WHILE DRIVING THIS MORNING. $$ ROBERTSON
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this dense fog advisory went out at Mar 3, 3:52 AM EST, 2 hours 20 minutes earlier.
Area forecast discussion, Mar 3, 3:52 AM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 AM EST SAT MAR 3 2012
.SYNOPSIS...
AN INTENSE LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHEASTERN CANADA
TODAY. AN ASSOCIATED COLD FRONT WILL SWEEP EAST OF OUR AREA BY EARLY
AFTERNOON. LOW PRESSURE IS FORECAST TO DEVELOP ALONG THE FRONT AND
SLIDE EAST OF THE MID ATLANTIC STATES LATE SUNDAY INTO MONDAY. A
WEAK CLIPPER SYSTEM MAY SWING ACROSS PARTS OF THE REGION MONDAY,
THEN HIGH PRESSURE SETTLES OVER THE AREA TUESDAY. THIS HIGH THEN
SHIFTS TO OUR EAST INTO WEDNESDAY. THE NEXT COLD FRONT LOOKS TO
SLOWLY APPROACH OUR REGION LATER THURSDAY AND FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE FIRST ORDER OF BUSINESS IN THE BATCH OF CONVECTION AT HAND
ACROSS DELAWARE AND SOUTHERN NEW JERSEY. MOST OF THE CONVECTION IS
BEING DRIVEN FROM ABOVE...WITH STEEPENING MID LEVEL LAPSE RATES IN
RESPONSE TO COOLING MID LEVEL TEMPERATURES. THE STORM ARE OCCURRING
WELL NORTH OF THE SURFACE WARM FRONT...SO THE CONVECTION APPEARS TO
BE WHOLLY ELEVATED. WE HAVE NOT SEEN ANY APPRECIABLE WIND GUSTS WITH
THE LINE SEGMENT IN SOUTHEAST NEW JERSEY...AND GROUND TRUTH RAINFALL
AMOUNTS HAVE BEEN BETWEEN ONE-HALF AND ONE INCH OF RAIN.
THIS SEGMENT SHOULD MOVE OFFSHORE BEFORE 0900 UTC...AND MAY NOT NEED
TO BE INCLUDED IN THE EARLY MORNING FORECAST. ANOTHER BATCH TO ITS
WEST SHOULD EITHER WEAKEN OR MOVE OFFSHORE BY 0900 UTC AS WELL.
NEAR TERM MESOSCALE MODELS ARE SUGGESTING THAT THE CONVECTIVE
COMPLEX DEVELOPING OVER SOUTH CENTRAL VIRGINIA COULD BUILD NORTH
ALONG AN INSTABILITY AXIS SOUTH OF THE WARM FRONT. MOST OF THESE
MODELS EITHER KEEP THE BEST OF THE CONVECTION SOUTH...OR BRUSH THE
SOUTHERN ZONES AROUND 1200 UTC.
THE NEAR TERM MODELS ALSO SUGGEST THAT THE BEST MEAN LAYER CAPE
REMAINS SOUTH OF THE AREA...SO GUSTY WINDS WITH ANY OF THUNDERSTORMS
SHOULD REMAIN TO THE SOUTH AS WELL. TRENDS IN THE DEVELOPMENT OF THE
CONVECTION OVER SOUTH CENTRAL VIRGINIA WILL BE MONITORED...AND IF
THE CONVECTIVE THREAT INCREASES...THE FORECAST WILL BE UPDATED TO
REFLECT THAT.
THE SECOND ORDER OF BUSINESS IS THE FOG THAT IS DEVELOPING IN THE
WAKE OF THE CONVECTION. WE ARE STARTING TO SEE 1/2SM IN FOG ACROSS
SOUTHERN DELAWARE AND NEARBY NORTHEAST MARYLAND...AS WELL AS
NORTHERN PORTIONS OF DELAWARE AND NEARBY SOUTHEAST PENNSYLVANIA.
SINCE THE COLD FRONT IS STILL SEVERAL HOURS AWAY...THERE IS LITTLE
TO SCOUR THE LOW LEVEL MOISTURE TRAPPED UNDER THE VERY LOW INVERSION.
AREAS OF FOG WERE ADDED TO THE FORECAST...AND WE MAY HAVE TO WATCH
FOR THE NEED FOR A SHORT FUSED DENSE FOG ADVISORY EARLY THIS
MORNING.
OTHERWISE...THE BEST OF THE WARM AIR ADVECTION INDUCED SHOWERS
SHOULD OCCUR PRIOR TO THE COLD FRONTAL PASSAGE (WHICH IS EXPECTED TO
OCCUR BETWEEN 1300 AND 1600 UTC. THE INSTABILITY APPEARS TO BE
LACKING...SO THUNDER PROBABLY WILL NOT BE INCLUDED WITH THE FRONTAL
PASSAGE. AFTER THE FRONT PASSES...THE LOWER LEVEL MOISTURE COULD BE
SCOURED...BUT HIGHER LEVEL MOISTURE REMAINS IN PLACE AWAITING THE
PASSAGE OF THE JET STREAK.
MODEL SOUNDINGS SHOW THE DEPTH OF THE MIXED LAYER JUMPING AFTER THE
FRONTAL PASSAGE. AFTER THE LAST OF THE LOW LEVEL INVERSION IS WIPED
OUT...35 TO 40 KNOTS OF WIND WILL BE AVAILABLE AT THE TOP OF THE
MIXED LAYER. THIS SHOULD TRANSLATE TO 25 TO 30 MPH WIND GUSTS LATE
THIS MORNING AND MOST OF THE AFTERNOON. HIGHS TODAY MAY BE HINDERED
BY A SLOWER CLEARING RATE THIS MORNING...AND BECAUSE OF THIS HIGHS
WERE BASED ON THE MOS BLEND.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
ANY CLEARING DURING THE EVENING WILL GIVE WAY TO THICKENING HIGH AND
MID LEVEL CLOUDINESS. SHORT TERM MODELS ARE SHOWING A WEAK SURFACE
WAVE DEVELOPING ON THE COLD FRONT THAT PASSES LATER THIS MORNING...
IN RESPONSE TO A SHORT WAVE DROPPING INTO THE DEVELOPING LONG WAVE
TROUGH.
THERE IS SOME MODEL SPREAD CONCERNING JUST HOW FAR NORTH THE
PRECIPITATION SHIELD WILL GET WITH THE DEVELOPING WAVE. THE 0000 UTC
NAM IS THE FARTHEST NORTH AND WEST...WITH OTHER SHORT RANGE MODELS
AND THE LATEST SREF KEEPING PRECIPITATION CONFINED TO SOUTHEAST
AREAS LATE TONIGHT. BASED ON THE AMOUNT OF MID LEVEL WESTERLY
FLOW...IT WOULD APPEAR AS THOUGH THE FURTHER SOUTHEAST WITH THE
PRECIPITATION THE BETTER.
THE COLUMN LOOKS TOO WARM FOR ANYTHING BUT RAIN ACROSS THE SOUTH. FOR
THE MOST PART...WITH CLOUDS AND A LIGHT GRADIENT OVERNIGHT...LOWS
WERE MAINLY BASED ON THE WARMER GFS MOS NUMBERS.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
THIS TIME FRAME WILL FEATURE ANOTHER SWING IN TEMPERATURES AS A
BRIEF PERIOD OF COLDER AIR SETTLES IN TO START, BUT THEN A
SIGNIFICANT WARM UP MAY OCCUR TOWARD THE END. THE SYNOPTIC PATTERN
STARTS OUT WITH A LARGE TROUGH MOVING ACROSS THE EAST. A STRONG
SHORT WAVE IN THE BASE OF THIS TROUGH SHOULD HELP TO DEVELOP LOW
PRESSURE ALONG A COLD FRONT THAT IS OFFSHORE. THIS FEATURE LOOKS
TO NOT AMPLIFY ENOUGH TO REALLY PULL THE SURFACE LOW TOWARD THE
COAST. THE PRECIPITATION SHIELD MAY GET RATHER CLOSE TO THE
DELAWARE AND SOUTHEASTERN NEW JERSEY COASTS, BUT OVERALL IT LOOKS
TO SCOUT ON BY. ONE MORE SHORT WAVE DIVING DOWN THE BACKSIDE OF
THE TROUGH SHOULD INDUCE A CLIPPER TYPE SYSTEM THROUGH THE MID
ATLANTIC MONDAY. THIS MAY BRING A PERIOD OF LIGHT SNOW/RAIN TO THE
SOUTHERN PARTS OF THE REGION. ONCE THIS EXITS TO THE EAST, RIDGING
ARRIVES FROM THE WEST WHICH WILL DRIVE STRONG HIGH PRESSURE OVER
OUR AREA. A TROUGH AMPLIFYING IN THE WEST WILL STRENGTHEN THE
DOWNSTREAM RIDGE. THIS WILL EVENTUALLY ALLOW A MUCH MILDER RETURN
FLOW TO BECOME ESTABLISHED ACROSS THE EAST.
FOR SUNDAY, SHORT WAVE ENERGY ROUNDING THE BASE OF THE UPPER-LEVEL
TROUGH WILL EVENTUALLY ALLOW A SURFACE LOW TO FORM ON A COLD FRONT
THAT IS DRAPED ACROSS THE SOUTHEASTERN U.S. AND OFF THE MID ATLANTIC
COAST. THE TROUGH DOES NOT APPEAR TO AMPLIFY ENOUGH TO PULL THE
SURFACE LOW CLOSER TO THE COAST. IN ADDITION, CONVECTION ALONG AND
AHEAD OF THE FRONT MAY HELP TO FOCUS THE SURFACE LOW DEVELOPMENT
FARTHER EAST THAN WHAT MANY OF THE MODELS SHOW. AS A RESULT, WE
LEANED TOWARD NOT BRINGING MUCH IN THE WAY OF POPS ALL THAT FAR INTO
OUR SOUTHEASTERN ZONES. WE MAY HAVE TO LOOK TO OUR WEST THOUGH AS
THE UPPER-LEVEL TROUGH AXIS ARRIVES DURING THE DAY. SOME INCREASE IN
THE LOW-LEVEL LAPSE RATES AND CAA COMBINED WITH A ZONE OF
CHANNELIZED VORTICITY, MAY BE ENOUGH LIFT TO GET A FEW RAIN/SNOW
SHOWERS OR FLURRIES/SPRINKLES TO ARRIVE ACROSS PARTS OF OUR REGION
IN THE AFTERNOON. BASED ON SOME LOWER CONFIDENCE WITH THIS SETUP, WE
DID NOT HIT IT ALL THAT HARD ATTM. THIS MAY ALSO BE FIGHTING
INCREASINGLY DRIER LOW-LEVEL AIR.
FOR MONDAY AND TUESDAY, ANOTHER SHORT WAVE TRACKING ALONG THE
BACKSIDE OF THE UPPER-LEVEL TROUGH SHOULD DRIVE A CLIPPER TYPE
SYSTEM DOWN THROUGH THE UPPER OHIO VALLEY AND ACROSS THE MID
ATLANTIC MONDAY. THIS FEATURE SHOULD HAVE LIMITED MOISTURE, HOWEVER
IT COULD SPREAD A LITTLE BIT OF PRECIPITATION MAINLY ACROSS PORTIONS
OF OUR SOUTHERN ZONES. THE LOWER LEVELS OF THE ATMOSPHERE MAY BE
DRYING OUT QUITE A BIT, THEREFORE SOME UNCERTAINTY ON HOW THIS MAY
PLAY OUT. WE WENT WITH SOME SLIGHT CHC TO LOW LOW CHC POPS ACROSS
THE FAR SOUTHERN ZONES TO ACCOUNT FOR THIS POTENTIAL. THE UPPER-LEVEL
TROUGH AXIS SHOULD EXIT QUICKLY TO OUR EAST MONDAY NIGHT AND DRIVE A
SURFACE LOW NORTHEASTWARD. THEREFORE, CLEARING SHOULD TAKE PLACE
MONDAY NIGHT AND TUESDAY. A STRONG AREA OF HIGH PRESSURE THEN
SETTLES IN FOR TUESDAY.
FOR WEDNESDAY THROUGH FRIDAY, A LARGE DOME OF HIGH PRESSURE WILL BE
GRADUALLY SHUNTED EASTWARD AS THE MID LEVEL RIDGE CRESTS ACROSS OUR
REGION WEDNESDAY. THIS WILL ALLOW A RETURN FLOW TO BECOME
ESTABLISHED WITH WAA OCCURRING UP THROUGH THE OHIO VALLEY AND THE
GREAT LAKES. THIS SHOULD TEND TO ORGANIZE A WARM FRONT LIFTING TO
OUR NORTH EARLY ON AS LOW PRESSURE TRACKS INTO EASTERN CANADA. A
TRAILING COLD FRONT THEN MOVES EASTWARD AND MAY SLOW ITS FORWARD
PROGRESS AS AN UPPER-LEVEL TROUGH AMPLIFIES ACROSS THE GREAT LAKES
TO THE OHIO VALLEY. THE MOISTURE RETURN WELL AHEAD OF THIS MAY START
TO INCREASE AND LOWER THE CLOUDS ACROSS OUR REGION THURSDAY. IF THE
MOISTURE DEEPENS ENOUGH, PERHAPS SOME LOWER CLOUDS, FOG AND DRIZZLE
MAY RESULT. FOR NOW, WE DID NOT MAKE MUCH IN THE WAY OF CHANGES TO
CONTINUITY.
AS FOR TEMPERATURES, WE GENERALLY USED A MOS BLEND FOR SUNDAY
THROUGH MONDAY, THEN LEANED MORE TOWARD A SMALL BLENDING IN OF THE
MOSGUIDE TO CONTINUITY THEREAFTER. THE MAIN STORY LOOKS TO BE THE
POTENTIAL FOR A SIGNIFICANT WARM UP DURING THE SECOND HALF OF
NEXT WEEK.
&&
.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
CONDITIONS ARE MVFR/IFR EARLY THIS MORNING IN THE PRE WARM FRONTAL
AIRMASS. CONVECTION CONTINUES TO FIRE ACROSS CENTRAL MARYLAND...BUT
WEAKENS AS IT MOVES TOWARD DELAWARE AND SOUTHERN NEW JERSEY. BECAUSE
THE CONVECTION IS MOSTLY ELEVATED...A MENTION OF THUNDER MAY BE
INSERTED INTO KACY AND KMIV THROUGH ABOUT 1000 UTC. ELSEWHERE...
THE POTENTIAL DOES NOT WARRANT INCLUSION.
THE BATCH OF SHOWERS SHOULD BE JUST ABOUT OVER BY ABOUT 1400 UTC.
BECAUSE THERE IS NOT MUCH LOW LEVEL PUSH OF DRIER AIR...MVFR/IFR
CEILINGS PROBABLY REMAIN IN PLACE THROUGH THE COLD FRONTAL
PASSAGE...WHICH SHOULD OCCUR BETWEEN 1300 UTC AND 1600 UTC FROM WEST
TO EAST.
AS THE FRONT PASSES...CONDITIONS SHOULD JUMP BACK TO VFR. MODEL
SOUNDINGS SHOW 35 KNOTS AT THE TOP OF THE INVERSION BEHIND THE
FRONT...SO GUSTS THIS AFTERNOON FROM THE WEST SHOULD TOP OUT NEAR 25
OR 26 KNOTS.
THE GUSTS DROP OFF AFTER 2300 UTC. VFR CONDITIONS WILL CONTINUE
TONIGHT...AS CLEAR SKIES EARLY GIVE WAY TO MID LEVEL CLOUDINESS. AT
THIS POINT...ANY PRECIPITATION WITH LOW PRESSURE PASSING TO THE
SOUTHEAST SHOULD REMAIN SOUTH OF THE TERMINALS THROUGH 1200 UTC
SUNDAY.
OUTLOOK...
SUNDAY...GENERALLY VFR AS A WEAK STORM SYSTEM SLIDES EAST OF THE MID
ATLANTIC. THERE COULD BE A FEW RAIN/SNOW SHOWERS OR
FLURRIES/SPRINKLES HOWEVER AROUND THE REGION, BUT THIS DOES NOT LOOK
ALL THAT SIGNIFICANT AT THIS TIME. A SOMEWHAT GUSTY WEST/NORTHWEST
WIND WILL OCCUR, ESPECIALLY IN THE AFTERNOON AND EVENING.
MONDAY AND TUESDAY...A WEAK SYSTEM MOVES ACROSS THE MID ATLANTIC
REGION MONDAY. WE ARE LEANING TOWARD VFR, ALTHOUGH THIS MAY CHANGE
FOR A TIME IF SOME PRECIPITATION IS ABLE TO LIFT FAR ENOUGH NORTH.
NORTHEASTERLY WINDS WILL SHIFT TO THE NORTH AND NORTHWEST LATER
MONDAY, THEN DIMINISH TUESDAY AS HIGH PRESSURE SETTLES IN.
WEDNESDAY...VFR OVERALL WITH INCREASING SOUTH TO SOUTHWEST WINDS AS
STRONG HIGH PRESSURE SHIFTS TO OUR EAST AND A WARM FRONT ORGANIZES
TO OUR NORTH.
&&
.MARINE...
WITH THE WARM FRONT STILL SOUTH OF THE WATERS...THE SOUTHEAST FLOW
HAS FOR THE MOST PART REMAINED BELOW SMALL CRAFT LEVELS. HOWEVER...
THE EAST TO SOUTHEAST SWELL HAS ALLOWED SEAS ON THE OCEAN TO PEAK AT
ABOUT 8 FEET EARLY THIS MORNING.
THE GRADIENT WITH THE WARM FRONTAL PASSAGE DOES NOT APPEAR TO
TIGHTEN ENOUGH FOR SMALL CRAFT WINDS. THE PASSAGE OF THE COLD FRONT
LATER THIS MORNING WILL ALLOW MIXING FROM THE TOP OF THE INVERSION.
WHILE THE GRADIENT FLOW MAY NOT QUITE BE ENOUGH FOR SUSTAINED SMALL
CRAFT WINDS...THE GUST POTENTIAL SHOULD GET GUSTS TO SMALL CRAFT
LEVELS...ESPECIALLY NEAR SHORE. THE SMALL CRAFT ADVISORY WILL REMAIN
AS IT IS ON THE OCEAN...SINCE SEAS ARE ABOVE 5 FEET. HOWEVER...IT
WILL BE BACKED UP A FEW HOURS IN THE DELAWARE BAY...TO BETTER MATCH
THE TIMING OF THE COLD FRONT.
AS A SURFACE WAVE DEVELOPS ON THE COLD FRONT TONIGHT...THE GRADIENT
COULD TIGHTEN SOME. MODEL SOUNDINGS STILL SHOW SMALL CRAFT WIND GUST
POTENTIAL...AND SEAS ON THE OCEAN PROBABLY REMAIN ABOVE 5 FEET INTO
TONIGHT AS THE SWELL SORTS ITSELF OUT. FOR NOW...WILL LEAVE THE
SMALL CRAFT ADVISORY IN PLACES...BUT THE DELAWARE BAY MAY DROP BELOW
SMALL CRAFT LEVELS LATER THIS EVENING...AS THE BEST MIXING
DIMINISHES.
A SURFACE LOW IS FORECAST TO TRACK TO OUR EAST ALONG AN OLD
FRONTAL BOUNDARY SUNDAY. THIS WILL RESULT IN A NORTHWEST TO WEST
FLOW, HOWEVER SPEEDS LOOK TO BE UNDER 25 KNOTS. THE OFFSHORE FLOW
SHOULD RESULT IN THE SEAS LOWERING, ALTHOUGH NOT QUITE CERTAIN IF
THERE WILL BE ANY SWELL COMPONENT FROM THE SYSTEM TO OUR EAST. FOR
NOW, WE DID NOT EXTEND THE SMALL CRAFT ADVISORY. THIS SURFACE LOW
IS NOT FORECAST TO INTENSIFY QUICKLY, THEREFORE IT WILL HAVE A
LIMITED TIME TO KICK UP THE SEAS. A SOMEWHAT STRONGER SURGE OF
COLDER AIR AND WIND LOOKS TO ARRIVE SUNDAY NIGHT, AND THIS MAY
ALLOW THE WINDS TO NEAR ADVISORY LEVELS FOR A TIME. A QUICK MOVING
CLIPPER TYPE SYSTEM THEN TRACKS ACROSS THE MID ATLANTIC MONDAY,
TEMPORARILY WEAKENING THE PRESSURE GRADIENT. THERE COULD BE A
NORTHERLY SURGE MONDAY NIGHT BEFORE LARGE HIGH PRESSURE SETTLES IN
TUESDAY. THIS HIGH THEN SHIFTS TO OUR EAST WEDNESDAY WITH THE FLOW
TURNING MORE SOUTHERLY WITH TIME.
&&
.TIDES/COASTAL FLOODING...
TIDES ARE RUNNING ABOUT 2 FEET ABOVE PREDICTED ACROSS THE ENTIRE
COAST THIS MORNING. THE EARLY MORNING HIGH TIDE CYCLE ON THE OCEAN
HAD COMMENCED...AND BASED ON THE DEPARTURES IN PLACE NOW...IT LOOKS
AS THOUGH THE OCEANFRONT WILL REMAIN BELOW THE MINOR TIDAL FLOODING
BENCHMARK THIS MORNING.
THE SAME LOOKS TRUE FOR THE DELAWARE BAY AND TIDAL SECTION OF THE
DELAWARE BAY. THE HIGH TIDE CYCLE HERE IS A LITTLE LATER...AND THE
FLOW UP THE BAY INTO THE RIVER SHOULD EASE AS WINDS VEER THE WEST
LATER THIS MORNING.
THE CBOFS OUTPUT SHOWS CAMBRIDGE REACHING THE MINOR TIDAL FLOODING
BENCHMARK LATER THIS MORNING AND EARLY THIS AFTERNOON. THE TIDE
DEPARTURE NOW WOULD NOT SUPPORT THIS...AND THE CBOFS OUTPUT FOR
CAMBRIDGE TENDS TO RUN ON THE HIGH SIDE. FOR NOW...NO ACTION WILL BE
TAKEN BUT TRENDS WILL BE MONITORED. IF THE THREAT INCREASES...A
SHORT FUSED COASTAL FLOOD ADVISORY COULD BE ISSUED LATER THIS
MORNING.
&&
.EQUIPMENT...
THE KDIX 88D WILL REMAIN OUT OF SERVICE, AS TECHNICIANS ARE
AWAITING FOR PARTS TODAY. THE PHL TDWR IS ALSO NOT AVAILABLE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST SUNDAY FOR ANZ430-431-
450>455.
&&
SYNOPSIS...GORSE
NEAR TERM...HAYES
SHORT TERM...HAYES
LONG TERM...GORSE
AVIATION...GORSE/HAYES
MARINE...GORSE/HAYES
TIDES/COASTAL FLOODING...HAYES
EQUIPMENT...STAFFHazardous weather outlook, Mar 3, 3:57 AM EST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 357 AM EST SAT MAR 3 2012 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-040900- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 357 AM EST SAT MAR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-040900- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 357 AM EST SAT MAR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 3, 1:56 AM EST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
156 AM EST SAT MAR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM HAIL ELDORA 39.22N 74.91W
03/03/2012 M0.75 INCH CAPE MAY NJ TRAINED SPOTTER
&&
EVENT NUMBER PHI1200036
HAYESSpecial weather statement, Mar 3, 1:59 AM EST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
159 AM EST SAT MAR 3 2012
DEZ001-002-NJZ016-020>027-030800-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-KENT DE-
NEW CASTLE DE-OCEAN NJ-SALEM NJ-SOUTHEASTERN BURLINGTON NJ-
159 AM EST SAT MAR 3 2012
...STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT PORTIONS OF
ATLANTIC...BURLINGTON...CAPE MAY...CUMBERLAND...KENT...NEW
CASTLE...OCEAN AND SALEM COUNTIES...
AT 155 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY SHOWERS AND STRONG THUNDERSTORMS FROM NORTHERN AND
CENTRAL DELAWARE EASTWARD ACROSS SOUTHEASTERN NEW JERSEY. THIS
ACTIVITY IS MOVING EASTWARD AT 40 MPH.
HAIL UP TO HALF AN INCH IN DIAMETER AND FREQUENT CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED WITH THE STRONGER STORMS.
HEAVY RAIN WILL OCCUR WITH THESE SHOWERS AND THUNDERSTORMS, AND THIS
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE
AREAS. IF TRAVELING, BE ALERT FOR REDUCED VISIBILITIES DUE TO
THE LOCALLY HEAVY RAIN.
LAT...LON 3945 7430 3925 7460 3905 7475 3903 7495
3917 7491 3921 7504 3918 7515 3935 7539
3907 7539 3899 7532 3895 7569 3941 7576
3945 7557 3932 7544 3937 7540 3945 7552
3955 7504 3951 7499 3958 7492 3973 7411
FORECASTER: GORSESpecial weather statement, Mar 3, 2:46 AM EST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
246 AM EST SAT MAR 3 2012
NJZ021>026-030830-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-
246 AM EST SAT MAR 3 2012
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...CAPE
MAY...CUMBERLAND AND OCEAN COUNTIES...
AT 242 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 14 MILES WEST OF ATLANTIC CITY...
MOVING NORTHEAST AT 40 MPH. THE THUNDERSTORMS WILL BE NEAR
PLEASANTVILLE AND NORTHFIELD AROUND 300 AM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS...AS IS SMALL
HAIL.
LAT...LON 3945 7430 3936 7440 3930 7454 3919 7464
3910 7490 3917 7491 3918 7501 3935 7509
3956 7448 3956 7445 3954 7444 3955 7441
3950 7440 3949 7437 3956 7432 3951 7428
HAYESSpecial weather statement, Mar 3, 5:05 AM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 505 AM EST SAT MAR 3 2012 DEZ001-MDZ008-NJZ016>019-PAZ067>071-031300- NEW CASTLE-CECIL-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...PENNSVILLE... GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY... WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 505 AM EST SAT MAR 3 2012 ...LOCALLY DENSE FOG THIS MORNING... AREAS OF FOG HAVE DEVELOPED IN THE WAKE OF THE RAIN FRIDAY NIGHT AND EARLY THIS MORNING. THE FOG HAS BECOME DENSE IN SPOTS...WITH VISIBILITIES DROPPING BELOW ONE-HALF MILE AT TIMES. LIGHT WINDS AND MOISTURE IN THE LOW LEVELS WILL KEEP THE FOG IN PLACE INTO THE MID MORNING HOURS. IF YOU PLAN TO TRAVEL THIS MORNING...MAKE SURE TO FACTOR IN ADDITIONAL TRAVEL TIME TO ACCOUNT FOR THE LOCALLY DENSE FOG. LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE AND THE ONE AHEAD OF YOU. HAYES
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 4:15 PM EST | Wind Advisory | PHI | Berks, Carbon, Delaware, Lehigh, Monroe, Northampton and 1 more | 2 hr |
| Mar 3, 1:59 AM EST | Special Weather Statement | PHI | Kent | 61 min |
| Mar 3, 2:43 AM EST | Special Marine Warning | PHI | 62 min | |
| Mar 3, 2:46 AM EST | Special Weather Statement | PHI | Atlantic | 44 min |
Nearby
Dense Fog Advisories in New Jersey, 2012Dense Fog Advisories in Pennsylvania, 2012Dense Fog Advisories in Maryland, 2012Every dense fog advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.